Alert archive / Arkansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 430, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Dec 31, 2010, 12:56 PM CST for Lawrence County, Arkansas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 31, 2010, 12:56 PM CST (18:56 UTC)
- Expired
- Dec 31, 2010, 2:00 PM CST
- In force
- 64 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Lawrence County, AR
The radar
The Memphis radar (KNQA), 134 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 31, 2:00 PM CST | HAIL 0.75 | 5 N Walnut Ridge, AR | PENNY SIZE HAIL REPORTED ON HIGHWAY 67 ALONG THE LAWRENCE AND RANDOLPH COUNTY LINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 11:42 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
555
WUUS54 KMEG 311856
SVRMEG
ARC075-312000-
/O.NEW.KMEG.SV.W.0430.101231T1856Z-101231T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1256 PM CST FRI DEC 31 2010
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
* UNTIL 200 PM CST
* AT 1256 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES
SOUTHWEST OF STRAWBERRY...OR 11 MILES NORTHWEST OF NEWARK...AND
MOVING NORTH AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK
ROCK...HOXIE...WALNUT RIDGE AND LAKE CHARLES STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3602 9136 3616 9094 3616 9093 3596 9093
3588 9102 3589 9103 3588 9105 3589 9108
3589 9128 3589 9136 3590 9137
TIME...MOT...LOC 1856Z 199DEG 18KT 3586 9152
$$1 follow-up statement
483
WWUS54 KMEG 311927
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
127 PM CST FRI DEC 31 2010
ARC075-312000-
/O.CON.KMEG.SV.W.0430.000000T0000Z-101231T2000Z/
LAWRENCE AR-
127 PM CST FRI DEC 31 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST
FOR LAWRENCE COUNTY...
AT 127 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF STRAWBERRY...OR 19 MILES WEST OF LAKE CHARLES STATE PARK...
MOVING NORTH AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOXIE...
POWHATAN...WALNUT RIDGE...EATON...ARBOR GROVE...LAURATOWN...CLOVER
BEND...DRIFTWOOD...STRANGERS HOME...CALVIN...COFFMAN AND LAKE CHARLES
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3603 9131 3616 9093 3596 9093 3589 9101
3589 9103 3588 9105 3589 9108 3589 9135
TIME...MOT...LOC 1927Z 199DEG 18KT 3601 9146
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 31, 11:56 AM CST, 1 hour earlier.
Area forecast discussion, Dec 31, 11:56 AM CST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1156 AM CST FRI DEC 31 2010 .UPDATE... UPDATED FOR 18Z TAF DISCUSSION. && .PREV DISCUSSION... /ISSUED 938 AM CST FRI DEC 31 2010/ UPDATE... UPDATED FOR SEVERE WEATHER POTENTIAL AND SKY COVER DISCUSSION... PREFRONTAL TROUGH CONTINUES TO ADVANCE ACROSS WESTERN ARKANSAS THIS MORNING. AIRMASS IS BECOMING MORE UNSTABLE OUT AHEAD OF THE TROUGH IN THE DRY SLOT. SLIGHTLY FURTHER EAST A WARM FRONT ON THE LEADING EDGE OF THE 6O DEGREE DEWPOINTS WILL CONTINUE TO MOVE NORTH THROUGH THE MEMPHIS METRO AREA BY EARLY AFTERNOON. THIS UNSTABLE AIRMASS WILL SET THE STAGE FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. DAMAGING WINDS AND A FEW TORNADOES WILL BE THE GREATEST THREAT WITH STORMS. WITH A TORNADO WATCH ALREADY UP TO OUR NORTHWEST BORDER...A NEW WATCH FURTHER EAST AND SOUTH WILL BE LIKELY BY EARLY THIS AFTERNOON. SKIES WILL STAY CLOUDY FURTHER EAST WITH A MORE OF A CONDITIONAL SEVERE THREAT THIS EVENING. LOCALIZED FLASH FLOODING WILL ALSO BE A THREAT...WITH THE MOST PRONED AREAS BEING EAST OF THE MISSISSIPPI RIVER AS THE COLD FRONT BEGINS TO SLOW DOWN. WINDS WILL STAY JUST BELOW WIND ADVISORY CRITERIA FOR THE MOST PART. THE REST OF THE FORECAST CURRENTLY ON TRACK. JAB && .AVIATION... 18Z TAF CYCLE LOW LEVEL STRATUS WILL BECOME BROKEN AND LIFT BEHIND GRAVITY WAVE MOVING EAST ACROSS MISSISSIPPI RIVER CURRENTLY. MVFR CEILINGS WILL DEVELOP BEHIND THIS FEATURE WITH MAINLY LOWER MVFR CEILINGS AHEAD OF IT. LINE OF BROKEN STRONG TO SEVERE STORMS WILL IMPACT TAF SITES FROM WEST TO EAST THIS AFTERNOON AND EVENING. PLAN TO CARRY TEMPO FOR +TSRA AND IFR CEILINGS/VISBYS WITH CONVECTIVE ACTIVITY. SKIES SHOULD IMPROVE TO VFR POST FRONTAL LATER TONIGHT WITH SKIES EVENTUALLY CLEARING BY NEW YEARS DAY MORNING. WINDS WILL REMAIN STRONG AND GUSTY FROM THE SOUTH PREFRONTAL AND SWITCH TO NORTHWEST POST FRONTAL WITH DIMINISHING SPEEDS. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 70 45 51 28 / 80 60 10 0 MKL 66 44 51 24 / 60 80 10 0 JBR 67 38 46 24 / 80 20 10 0 TUP 67 47 54 29 / 60 100 30 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Dec 31, 10:13 AM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1013 AM CST FRI DEC 31 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011815- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1013 AM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE ENTIRE MID SOUTH THIS AFTERNOON AND EVENING. PLEASE REFER TO THE LATEST SPECIAL WEATHER STATEMENT FOR THE LATEST THREATS AND TIMING. A COLD FRONT WILL PASS THROUGH THE REGION TODAY BRINGING A POSSIBILITY OF LOCALIZED FLASH FLOODING. AREAS MOST FAVORABLE WILL BE EAST OF THE MISSISSIPPI RIVER DURING THE EVENING AND OVERNIGHT HOURS AS THE COLD FRONT BEGINS SLOWING DOWN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED OVER THE MIDSOUTH THIS AFTERNOON THROUGH LATE EVENING. JLH
In the hours before
Special weather statement, Dec 31, 9:07 AM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 907 AM CST FRI DEC 31 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-010000- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT... BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE... CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH... COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN... HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON... JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN... MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD... PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO... UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE 907 AM CST FRI DEC 31 2010 ...SEVERE WEATHER LIKELY LATER TODAY ACROSS PORTIONS OF THE MID SOUTH... A STRONG STORM SYSTEM MOVING INTO THE AREA TODAY WILL SET THE STAGE FOR A SEVERE WEATHER EVENT ACROSS PORTIONS OF THE AREA. A WARM FRONT POSITIONED ACROSS CENTRAL ARKANSAS INTO NORTH CENTRAL MISSISSIPPI THIS MORNING WILL LIFT NORTHEAST TODAY. THE AIRMASS TO THE SOUTH OF THIS FRONT HAS BECOME WARM...HUMID...AND UNSTABLE. THIS UNSTABLE AIRMASS IS EXPECTED TO OVERSPREAD THE WESTERN HALF OF THE MID SOUTH BY EARLY AFTERNOON PRIOR TO THE PASSAGE OF A STRONG COLD FRONT. THE INCREASED INSTABILITY COMBINED WITH STRONG ATMOSPHERIC WINDS WILL SET THE STAGE FOR SEVERE WEATHER ACROSS AREAS ALONG AND SOUTH OF THE WARM FRONT AND AHEAD OF THE COLD FRONT. THE GREATEST SEVERE WEATHER RISK WILL EXIST ALONG AND WEST OF INTERSTATE 55 THIS AFTERNOON INTO EARLY EVENING...INCLUDING NORTHEAST AND EAST ARKANSAS...THE MISSOURI BOOTHEEL...SOUTHWEST TENNESSEE...AND NORTHWEST MISSISSIPPI. IN THESE LOCATIONS...SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY THIS AFTERNOON AND MOVE QUICKLY EAST THROUGH THE EARLY EVENING HOURS. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND A FEW TORNADOES. THERE WILL BE A SECONDARY THREAT FOR LARGE HAIL. THE BEST TIMING FOR SEVERE WEATHER ACROSS THESE LOCATIONS WILL BE BETWEEN 2 PM CST AND 8 PM CST. FURTHER EAST...INCLUDING NORTHWEST TENNESSEE TO THE EAST OF THE MISSISSIPPI RIVER...THE TENNESSEE RIVER VALLEY OF WEST TENNESSEE...AND NORTHEAST MISSISSIPPI...THE OVERALL THREAT FOR SEVERE WEATHER WILL BE LOWER. THERE IS STILL SOME UNCERTAINTY WITH RESPECT TO HOW FAR EAST THE UNSTABLE AIRMASS WILL SPREAD. IN ADDITION...THE LOSS OF DAYTIME HEATING THROUGH THE EVENING HOURS SHOULD LIMIT OVERALL INSTABILITY. THE SEVERE THREAT IS MORE CONDITIONAL HERE...BUT IF IT DOES OCCUR EXPECT THE PRIMARY SEVERE WEATHER THREAT TO BE DAMAGING WINDS WITH A SECONDARY THREAT OF ISOLATED TORNADOES. THE BEST TIMING FOR POTENTIAL SEVERE WEATHER ACROSS THESE AREAS WILL BE BETWEEN 4 PM CST AND MIDNIGHT. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING MAY OCCUR ACROSS EASTERN PORTIONS OF THE FORECAST AREA TONIGHT AS THE COLD FRONT SLOWS ITS EASTWARD PROGRESSION. RESIDENTS ACROSS THE MID SOUTH ARE URGED TO REMAIN UPDATED WITH THE LATEST FORECAST INFORMATION AND PLAN NOW FOR THE POTENTIAL OF SEVERE WEATHER THIS AFTERNOON AND EVENING. BE PREPARED TO SEEK SAFE SHELTER IN THE EVENT SEVERE WEATHER WARNINGS ARE ISSUED AND SEVERE WEATHER BECOMES IMMINENT. JLH
Special weather statement, Dec 31, 9:19 AM CST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 919 AM CST FRI DEC 31 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-010030- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT... BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE... CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH... COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN... HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON... JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN... MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD... PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO... UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE 919 AM CST FRI DEC 31 2010 ...SEVERE WEATHER LIKELY LATER TODAY ACROSS PORTIONS OF THE MID SOUTH... A STRONG STORM SYSTEM MOVING INTO THE AREA TODAY WILL SET THE STAGE FOR A SEVERE WEATHER EVENT ACROSS PORTIONS OF THE AREA. A WARM FRONT POSITIONED ACROSS CENTRAL ARKANSAS INTO NORTH CENTRAL MISSISSIPPI THIS MORNING WILL LIFT NORTHEAST TODAY. THE AIRMASS TO THE SOUTH OF THIS FRONT HAS BECOME WARM...HUMID...AND UNSTABLE. THIS UNSTABLE AIRMASS IS EXPECTED TO OVERSPREAD THE WESTERN HALF OF THE MID SOUTH BY EARLY AFTERNOON PRIOR TO THE PASSAGE OF A STRONG COLD FRONT. THE INCREASED INSTABILITY COMBINED WITH STRONG ATMOSPHERIC WINDS WILL SET THE STAGE FOR SEVERE WEATHER ACROSS AREAS ALONG AND SOUTH OF THE WARM FRONT AND AHEAD OF THE COLD FRONT. THE GREATEST SEVERE WEATHER RISK WILL EXIST ALONG AND WEST OF INTERSTATE 55 THIS AFTERNOON INTO EARLY EVENING...INCLUDING NORTHEAST AND EAST ARKANSAS...THE MISSOURI BOOTHEEL...SOUTHWEST TENNESSEE...AND NORTHWEST MISSISSIPPI. IN THESE LOCATIONS...SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY THIS AFTERNOON AND MOVE QUICKLY EAST THROUGH THE EARLY EVENING HOURS. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND A FEW TORNADOES. THERE WILL BE A SECONDARY THREAT FOR LARGE HAIL. THE BEST TIMING FOR SEVERE WEATHER ACROSS THESE LOCATIONS WILL BE BETWEEN 2 PM CST AND 8 PM CST. FURTHER EAST...INCLUDING NORTHWEST TENNESSEE TO THE EAST OF THE MISSISSIPPI RIVER...THE TENNESSEE RIVER VALLEY OF WEST TENNESSEE...AND NORTHEAST MISSISSIPPI...THE OVERALL THREAT FOR SEVERE WEATHER WILL BE LOWER. THERE IS STILL SOME UNCERTAINTY WITH RESPECT TO HOW FAR EAST THE UNSTABLE AIRMASS WILL SPREAD. IN ADDITION...THE LOSS OF DAYTIME HEATING THROUGH THE EVENING HOURS SHOULD LIMIT OVERALL INSTABILITY. THE SEVERE THREAT IS MORE CONDITIONAL HERE...BUT IF IT DOES OCCUR EXPECT THE PRIMARY SEVERE WEATHER THREAT TO BE DAMAGING WINDS WITH A SECONDARY THREAT OF ISOLATED TORNADOES. THE BEST TIMING FOR POTENTIAL SEVERE WEATHER ACROSS THESE AREAS WILL BE BETWEEN 4 PM CST AND MIDNIGHT. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING MAY OCCUR ACROSS EASTERN PORTIONS OF THE FORECAST AREA TONIGHT AS THE COLD FRONT SLOWS ITS EASTWARD PROGRESSION. RESIDENTS ACROSS THE MID SOUTH ARE URGED TO REMAIN UPDATED WITH THE LATEST FORECAST INFORMATION AND PLAN NOW FOR THE POTENTIAL OF SEVERE WEATHER THIS AFTERNOON AND EVENING. THE LATEST SEVERE WEATHER DETAILS AND GRAPHICS CAN BE FOUND IN THE GRAPHICAST SECTION ON THE MEMPHIS NATIONAL WEATHER SERVICE WEBSITE. BE PREPARED TO SEEK SAFE SHELTER IN THE EVENT SEVERE WEATHER WARNINGS ARE ISSUED AND SEVERE WEATHER BECOMES IMMINENT. JLH
Special weather statement, Dec 31, 11:20 AM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 1120 AM CST FRI DEC 31 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-010245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT... BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE... CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH... COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN... HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON... JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN... MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD... PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO... UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE 1120 AM CST FRI DEC 31 2010 ...SEVERE WEATHER LIKELY LATER TODAY ACROSS PORTIONS OF THE MID SOUTH... A STRONG STORM SYSTEM MOVING INTO THE AREA TODAY WILL SET THE STAGE FOR A SEVERE WEATHER EVENT ACROSS PORTIONS OF THE AREA. A WARM FRONT POSITIONED ACROSS CENTRAL ARKANSAS INTO NORTH CENTRAL MISSISSIPPI THIS MORNING WILL LIFT NORTHEAST TODAY. THE AIRMASS TO THE SOUTH OF THIS FRONT HAS BECOME WARM...HUMID...AND UNSTABLE. THIS UNSTABLE AIRMASS IS EXPECTED TO OVERSPREAD THE WESTERN HALF OF THE MID SOUTH BY EARLY AFTERNOON PRIOR TO THE PASSAGE OF A STRONG COLD FRONT. THE INCREASED INSTABILITY COMBINED WITH STRONG ATMOSPHERIC WINDS WILL SET THE STAGE FOR SEVERE WEATHER ACROSS AREAS ALONG AND SOUTH OF THE WARM FRONT AND AHEAD OF THE COLD FRONT. THE GREATEST SEVERE WEATHER RISK WILL EXIST ALONG AND WEST OF LINE FROM MARTIN TENNESSEE TO SOMERVILLE TENNESSEE TO BATESVILLE MISSISSIPPI. IN THESE LOCATIONS...SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY THIS AFTERNOON AND MOVE QUICKLY EAST THROUGH THE EARLY EVENING HOURS. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND A FEW TORNADOES. THERE WILL BE A SECONDARY THREAT FOR LARGE HAIL. THE BEST TIMING FOR SEVERE WEATHER ACROSS THESE LOCATIONS WILL BE BETWEEN NOON AND 8 PM CST. FURTHER EAST...INCLUDING THE REMAINDER OF NORTHWEST TENNESSEE...THE TENNESSEE RIVER VALLEY OF WEST TENNESSEE...AND NORTHEAST MISSISSIPPI...THE OVERALL THREAT FOR SEVERE WEATHER WILL BE LOWER. THERE IS STILL SOME UNCERTAINTY WITH RESPECT TO HOW FAR EAST THE UNSTABLE AIRMASS WILL SPREAD. IN ADDITION...THE LOSS OF DAYTIME HEATING THROUGH THE EVENING HOURS SHOULD LIMIT OVERALL INSTABILITY. THE SEVERE THREAT IS MORE CONDITIONAL HERE...BUT IF IT DOES OCCUR EXPECT THE PRIMARY SEVERE WEATHER THREAT TO BE DAMAGING WINDS WITH A SECONDARY THREAT OF ISOLATED TORNADOES. THE BEST TIMING FOR POTENTIAL SEVERE WEATHER ACROSS THESE AREAS WILL BE BETWEEN 4 PM CST AND MIDNIGHT. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING MAY OCCUR ACROSS EASTERN PORTIONS OF THE FORECAST AREA TONIGHT AS THE COLD FRONT SLOWS ITS EASTWARD PROGRESSION. RESIDENTS ACROSS THE MID SOUTH ARE URGED TO REMAIN UPDATED WITH THE LATEST FORECAST INFORMATION AND PLAN NOW FOR THE POTENTIAL OF SEVERE WEATHER THIS AFTERNOON AND EVENING. THE LATEST SEVERE WEATHER DETAILS AND GRAPHICS CAN BE FOUND IN THE GRAPHICAST SECTION ON THE MEMPHIS NATIONAL WEATHER SERVICE WEBSITE. BE PREPARED TO SEEK SAFE SHELTER IN THE EVENT SEVERE WEATHER WARNINGS ARE ISSUED AND SEVERE WEATHER BECOMES IMMINENT. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 12:16 PM CST | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 59 min |
| Dec 31, 1:09 PM CST | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 51 min |
| Dec 31, 1:39 PM CST | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 66 min |
| Dec 31, 2:02 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 41 min |
| Dec 31, 2:38 PM CST | Severe Thunderstorm Warning | MEG | Clay, Greene | 52 min |
| Dec 31, 2:52 PM CST | Special Weather Statement | MEG | Craighead, Poinsett | 38 min |
| Dec 31, 3:05 PM CST | Severe Thunderstorm Warning | MEG | Clay | 40 min |
| Dec 31, 3:28 PM CST | Special Weather Statement | MEG | Craighead, Greene | 47 min |
| Dec 31, 3:41 PM CST | Special Weather Statement | MEG | Clay | 49 min |
| Dec 31, 4:17 PM CST | Special Weather Statement | MEG | Craighead | 43 min |
| Dec 31, 4:26 PM CST | Severe Thunderstorm Warning | MEG | Clay | 49 min |
| Dec 31, 4:53 PM CST | Tornado Warning | MEG | Lee | 37 min |
| Dec 31, 5:01 PM CST | Special Weather Statement | MEG | Crittenden, Mississippi, St. Francis | 44 min |
| Dec 31, 5:12 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett, St. Francis | 48 min |
| Dec 31, 5:21 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, Lee, St. Francis | 39 min |
| Dec 31, 5:42 PM CST | Flash Flood Warning | MEG | Crittenden, Cross, Lee, St. Francis | 2 hr |
| Dec 31, 5:59 PM CST | Special Weather Statement | MEG | Lee | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.